Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Complication while extracting wisdom tooth. Had labryinthitis, could be due to dental surgery?

I had a particularly complicted bottom wisdom tooth extration in mid April. The recover took some weeks and in that time i had two lots of antibiotics due to the complications in recovering. My jaw was incredibly brusied and face swollen which took over a week to go down. I had a extreme vertigo attack, followed by nausa, dizziness , exhaustion and unsteadiness when walking in mid june and was my doctor said i have labryinthitis for which i am taking betahistine but the symptoms are not much improved after 3 weeks. My question is could the dental surgery have caused labryinthitis or similar symptoms, for which i may need different treatment? Thank you.
Asked On : Fri, 6 Jul 2012
Answers:  1 Views:  250
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dentist 's  Response
The following raise your risk for labyrinthitis:
Drinking large amounts of alcohol,Fatigue,History of allergies,Recent viral illness, respiratory infection, or ear infection,Smoking,Stress,Use of certain prescription or nonprescription drugs (especially aspirin)..
henceforth your post-operative stress, some meds, and post-operative infection-in third molar region which is close to inner ear can also cause labyrinthitis..
avoid smoking.. have good nutritional diet..
avoid frequent change in body position.. and some mutivits with cynocobalamine can help in healing.. Severe symptoms usually go away within a week. Most patients are completely better within 2 to 3 months, it will take time to heal up completely.. Continued dizziness is more likely to last in older patients.
consult an ENT surgeon and follow all the instructions and complete your dose prescribed..
take care..
Answered: Sun, 8 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor